Alert archive / Missouri / River Flood Warnings in 2008
River Flood Warning 56, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 10, 2008, 2:52 AM CDT for Jasper County, Missouri. It took effect at Apr 10, 2008, 7:19 AM CDT. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 2:52 AM CDT (07:52 UTC)
- In effect from
- Apr 10, 2008, 7:19 AM CDT
- Expired
- Apr 13, 2008, 8:31 AM CDT
- In force
- 3 days
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Jasper County, MO
The radar
The Springfield radar (KSGF), 83 km from the middle of the area, began a volume at 07:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spring River near Waco (WCOM7). The gauge peaked at 26.56 ft at Apr 11, 2008, 8:00 AM CDT.
- Action stage
- 15 ft
- Minor stage
- 19 ft
- Moderate stage
- 30 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07186000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 2:23 AM CDT, 29 minutes earlier.
Area forecast discussion, Apr 10, 2:23 AM CDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
223 AM CDT THU APR 10 2008
.DISCUSSION...
MAIN FOCUS THIS PERIOD WILL CONTINUE TO BE WITH STRONG LOW
PRESSURE SYSTEM AS IT LIFTS INTO THE REGION TODAY AND THE
RESULTANT HEAVY RAIN/FLASH FLOODING/SEVERE WEATHER THREATS.
MAIN SURFACE LOW WAS BEGINNING TO SHIFT NORTHEAST INTO NORTHEAST
TEXAS THIS MORNING. WARM FRONT EXTENDED EAST ACROSS CENTRAL
ARKANSAS. MID TO UPPER 60S DEW POINTS WERE LOCATED SOUTH OF THE
FRONT WITH TEMPERATURES IN THE UPPER 60S TO LOW 70S...WHILE
TEMPERATURES/DEWPOINTS WERE IN THE LOW TO MID 50S NORTH OF THE
FRONT OVER SOUTHERN MISSOURI AS OF 06Z. LOW LEVEL JET CRANKING UP
WITH PROFILERS/VWP SHOWING 40 TO 50 KTS AT 850MB. THIS WAS
ALLOWING TREMENDOUS AMOUNTS OF LOW LEVEL MOISTURE TO ADVECT
NORTHWARD INTO THE AREA WITH MODERATE TO HEAVY PRECIPITATION
CONTINUING ACROSS THE CWA NORTH OF THE WARM FRONT TONIGHT. WE
CURRENTLY HAVE FLASH FLOOD WARNINGS COVERING THE ENTIRE AREA AS
GROUND REMAINS TOTALLY SATURATED FROM RECENT RECORD RAINFALL THE
PAST COUPLE OF MONTHS. HEAVY PRECIPITATION EXTENDS WELL BACK INTO
CENTRAL TEXAS AND THE HEAVY RAIN WILL LIKELY PERSIST THROUGH THE
REMAINDER OF THE NIGHT INTO THURSDAY MORNING.
AS LOW LIFTS NORTHEAST THE REST OF THE OVERNIGHT AND INTO EASTERN
KANSAS EARLY THURSDAY MORNING IT WILL OCCLUDE WITH WARM FRONT
LIFTING NORTH INTO SOUTHERN MISSOURI. COULD SEE SOME THUNDERSTORMS
BECOME SEVERE ALONG THE WARM FRONT AS IT LIFTS NORTH INTO THE
AREA. GIVEN THE AMOUNTS OF LOW LEVEL SHEAR...SOME ISOLATED
TORNADOES WILL BE POSSIBLE THIS MORNING ACROSS SOUTHERN MISSOURI.
DRIER AIR SHOULD BEGIN TO PUSH INTO WESTERN MISSOURI LATE THIS
MORNING AND WILL LIKELY SEE HEAVIEST RAIN SHIFTING EAST
ACROSS THE CWA FROM LATE MORNING THROUGH THE AFTERNOON. AHEAD OF
THE DRY SURGE OVER THE EASTERN MISSOURI OZARKS...THE CHANCE FOR
TORNADOES WILL INCREASE SHOULD DISCRETE SUPERCELLS DEVELOP. THIS
WILL LIKELY DEPEND ON HOW MUCH CLEARING FROM MORNING HEAVY RAIN
CAN TAKE PLACE WITHIN THE WARM SECTOR.
LINE OF STRONG TO SEVERE STORMS ALONG AND AHEAD OF COLD FRONT WILL
ALSO HAVE THE POSSIBILITY OF EMBEDDED TORNADOES GIVEN THE LOW
LEVEL SHEAR PROFILES...HOWEVER MAIN THREAT WILL BE WITH DAMAGING
STRAIGHT LINE WINDS...LARGE HAIL AND CONTINUED FLOODING.
STRONG SYNOPTIC SCALE WINDS ARE EXPECTED OVER WESTERN MISSOURI AND
SOUTHEAST KANSAS TODAY EAST OF THE LOW PRESSURE CENTER. IF SOME
CLEARING CAN TAKE PLACE WITH THE DRY SLOT MOVING IN...COULD SEE
SOME WIND GUSTS APPROACH WIND ADVISORY CRITERIA.
CYCLONIC FLOW WILL CONTINUE OVER THE AREA FROM FRIDAY THROUGH THE
WEEKEND WITH MUCH COOLER AIR MOVING INTO THE AREA. SEVERAL
SHORTWAVES WILL PUSH THROUGH THE AREA AND WILL BRING SCATTERED
AREAS OF PRECIPITATION TO THE AREA...ESPECIALLY OVER CENTRAL AND
EASTERN MISSOURI. FORECAST THERMAL PROFILES ARE INDICATING THAT
THERE COULD BE SNOW SHOWERS FRIDAY NIGHT INTO SATURDAY
MORNING...HOWEVER NOT EXPECTING ANY ACCUMULATIONS.
COULD SEE FROST/FREEZE BY SUNDAY NIGHT INTO MONDAY MORNING AS
SURFACE RIDGE BEGINS TO BUILD INTO THE AREA AND WINDS DIMINISH
WITH CLEARING SKY.
WARMING TREND SHOULD BEGIN BY TUESDAY AS RIDGE AXIS SHIFTS TO THE
EAST AND UPPER RIDGE BEGINS TO BUILD INTO THE AREA.
LINDENBERG
&&
.AVIATION...
FOR THE 06Z TAFS...WILL CARRY EASTERLY WINDS AND PREDOMINANT
STORMS THROUGH THE REST OF THE OVERNIGHT PERIOD AS A LARGE COMPLEX
CONTINUES TO DEVELOP ALONG AND NORTH OF THE WARM FRONT EXTENDING
ACROSS CENTRAL/NORTHERN ARKANSAS. BY EARLY/MID MORNING...WE WILL
TRANSITION TO VICINITY THUNDER WITH DECREASE IN STORM ACTIVITY
WHEN LOW LEVEL JET WEAKENS. WILL VEER WINDS TO SOUTHEAST AROUND
THIS TIME ALSO AS WARM FRONT MIGRATES NORTH ACROSS THE OZARKS.
TRICKY PORTION OF THE FORECAST WILL BE DURING THE AFTERNOON AS
SCATTERED STRONG TO SEVERE STORMS DEVELOP ALONG AND AHEAD OF AN
ADVANCING DRYLINE. FOR NOW WILL GO WITH VICINITY STORMS THROUGH
LATE AFTERNOON AHEAD OF THE DRYLINE...AND DROP MENTION OF PRECIP
BEHIND THE DRYLINE AROUND 23Z.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MOZ055>058-066>071-
077>083-088>098-101>106.
KS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 9, 8:00 PM CDT, 6 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 800 PM CDT WED APR 9 2008 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110100- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 800 PM CDT WED APR 9 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED: HAIL TO THE SIZE OF QUARTERS AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: MAINLY ALONG AND WEST OF HIGHWAY 65. DISCUSSION: A THUNDERSTORM COMPLEX...DEVELOPING ALONG AND NORTH OF A WARM FRONT...WILL SPREAD NORTHWARD INTO EASTERN KANSAS AND WESTERN MISSOURI TONIGHT. THUNDERSTORMS CAPABLE OF PRODUCING HAIL TO THE SIZE OF QUARTERS CAN BE EXPECTED WITH THIS ACTIVITY...ALONG WITH LOCALIZED FLASH FLOODING...ESPECIALLY IN AREAS THAT EXPERIENCE SEVERAL ROUNDS OF THUNDERSTORMS OVERNIGHT. AS A STRONG AREA OF LOW PRESSURE LIFTS INTO SOUTHEAST KANSAS TONIGHT...SURFACE WINDS OF 20 TO 30 MPH WITH HIGHER GUSTS WILL BE POSSIBLE ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STRONG TO SEVERE THUNDERSTORMS MAY BE ONGOING EARLY THURSDAY MORNING. BY LATE MORNING AND EARLY AFTERNOON...A BRIEF BREAK IN THUNDERSTORM ACTIVITY IS EXPECTED. THIS MAY ALLOW THE ATMOSPHERE ACROSS THE OUTLOOK AREA WILL BECOME INCREASINGLY UNSTABLE AHEAD OF AN ADVANCING DRYLINE DURING THE AFTERNOON AND EARLY EVENING HOURS. WITH STRONG VERTICAL WIND SHEAR IN PLACE...ALL MODES OF SEVERE WEATHER ARE EXPECTED ALONG AND AHEAD OF THE DRYLINE...INCLUDING DAMAGING WIND GUSTS OVER 60 MPH...HAIL LARGER THAN QUARTER SIZE...AND TORNADOES. LOCALLY HEAVY RAIN WILL ALSO ACCOMPANY THE THUNDERSTORMS ON THURSDAY AND WILL ADD TO THE FLOOD THREAT THROUGHOUT THE AREA. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM TONIGHT THROUGH THURSDAY EVENING. UNSEASONABLY COOL TEMPERATURES WILL MOVE INTO THE AREA THIS WEEKEND. TEMPERATURES WILL FLIRT WITH THE FREEZING MARK BOTH SATURDAY NIGHT AND SUNDAY NIGHT. THE PRESENCE OF NORTHERLY WINDS AND CLOUD COVER WILL LIKELY PREVENT FROST DEVELOPMENT SATURDAY NIGHT. SUNDAY NIGHT WILL PROVIDE THE BEST CHANCE FOR FROST DEVELOPMENT...AND POSSIBLY A FREEZE...AS HIGH PRESSURE MOVES OVERHEAD AND WINDS BECOME LIGHT AND VARIABLE UNDER A CLEAR SKY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT AND EARLY THURSDAY MORNING WEST OF HIGHWAY 65. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 9, 10:00 PM CDT, 4 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1000 PM CDT WED APR 09 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HEAVY RAIN 1 NW JOPLIN 37.09N 94.53W
04/09/2008 M0.62 INCH JASPER MO AMATEUR RADIO
RAINFALL WENT FROM 0.66 INCHES TO 1.28 INCHES IN 15
MINUTES.
&&
HATCHLocal storm report, Apr 10, 12:08 AM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1208 AM CDT THU APR 10 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1203 AM FLASH FLOOD 7 N LAMAR 37.60N 94.28W
04/10/2008 BARTON MO CO-OP OBSERVER
UP TO 5 INCHES OF WATER COVERING NE 5TH AND 10TH ALONG
LANE RD. 1.98 INCHES OR RAINFALL MEASURED SO FAR.
&&
ANGLEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:52 PM CDT | River Flood Warning | SGF | Vernon | 6 days |
| Apr 9, 7:53 PM CDT | River Flood Warning | SGF | Stone | 55 hr |
| Apr 9, 7:55 PM CDT | River Flood Warning | SGF | Pulaski | 3 days |
| Apr 9, 9:45 PM CDT | Flash Flood Warning | SGF | Barry, Barton, Christian, Dade, Greene, Jasper and 6 more | 14 hr |
| Apr 9, 10:06 PM CDT | River Flood Warning | SGF | McDonald | 42 hr |
| Apr 9, 11:45 PM CDT | Flash Flood Warning | SGF | Benton, Camden, Cedar, Christian, Dade, Dallas and 21 more | 12 hr |
| Apr 10, 1:23 AM CDT | River Flood Warning | SGF | Laclede | 20 hr |
| Apr 10, 1:25 AM CDT | River Flood Warning | SGF | Phelps | 4 days |
| Apr 10, 2:52 AM CDT | River Flood Warning | SGF | Jasper | 54 hr |
| Apr 10, 2:52 AM CDT | Tornado Warning | SGF | Howell, Oregon | 68 min |
| Apr 10, 3:04 AM CDT | Wind Advisory | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 20 more | 16 hr |
| Apr 10, 4:07 AM CDT | River Flood Warning | SGF | Jasper, Newton | 23 hr |
| Apr 10, 6:43 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 49 min |
| Apr 10, 6:53 AM CDT | Tornado Warning | SGF | Lawrence | 13 min |
| Apr 10, 7:14 AM CDT | Severe Thunderstorm Warning | SGF | Ozark | 61 min |
| Apr 10, 7:30 AM CDT | Tornado Warning | SGF | Douglas, Ozark | 49 min |
| Apr 10, 7:51 AM CDT | Severe Thunderstorm Warning | SGF | Howell, Texas | 54 min |
| Apr 10, 8:09 AM CDT | Tornado Warning | SGF | Douglas, Howell, Texas | 31 min |
| Apr 10, 8:12 AM CDT | River Flood Warning | SGF | Ozark | 19 hr |
| Apr 10, 8:25 AM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 50 min |
| Apr 10, 8:29 AM CDT | Severe Thunderstorm Warning | SGF | Oregon, Shannon | 61 min |
| Apr 10, 8:40 AM CDT | River Flood Warning | SGF | Shannon | 23 hr |
| Apr 10, 9:27 AM CDT | Severe Thunderstorm Warning | SGF | Oregon | 28 min |
| Apr 10, 11:56 AM CDT | Areal Flood Warning | SGF | Barry, Barton, Benton, Camden, Cedar, Christian and 28 more | 4 days |
| Apr 9, 7:52 PM CDT | River Flood Warning | SGF | Bourbon | 26 hr |
| Apr 9, 7:52 PM CDT | River Flood Warning | SGF | Bourbon | 27 hr |
Nearby
River Flood Warnings in Missouri, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.